Alert archive / Florida / High Surf Advisories in 2021
High Surf Advisory 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this high surf advisory at Mar 20, 2021, 3:04 AM EDT for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It took effect at Mar 20, 2021, 8:00 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2021, 3:04 AM EDT (07:04 UTC)
- In effect from
- Mar 20, 2021, 8:00 AM EDT
- Expired
- Mar 23, 2021, 8:36 AM EDT
- In force
- 3 days
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WHUS42 KJAX 200704 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 304 AM EDT Sat Mar 20 2021 FLZ124-125-133-138-GAZ154-166-202100- /O.NEW.KJAX.SU.Y.0001.210320T1200Z-210321T2100Z/ /O.NEW.KJAX.RP.S.0007.210320T1200Z-210321T2100Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 304 AM EDT Sat Mar 20 2021 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH SUNDAY AFTERNOON... * WHAT...Large breaking waves of 6 to 8 feet, along with dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...Today through Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don`t swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
8 follow-up statements
871 WHUS42 KJAX 201239 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 839 AM EDT Sat Mar 20 2021 FLZ124-125-133-138-GAZ154-166-202100- /O.CON.KJAX.SU.Y.0001.000000T0000Z-210321T2100Z/ /O.CON.KJAX.RP.S.0007.000000T0000Z-210321T2100Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 839 AM EDT Sat Mar 20 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...For the High Surf Advisory, until 5 PM EDT Sunday. For the High Rip Current Risk, through Sunday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
676 WHUS42 KJAX 201814 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 214 PM EDT Sat Mar 20 2021 FLZ124-125-133-138-GAZ154-166-211015- /O.CON.KJAX.SU.Y.0001.000000T0000Z-210321T2100Z/ /O.CON.KJAX.RP.S.0007.000000T0000Z-210321T2100Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 214 PM EDT Sat Mar 20 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...For the High Surf Advisory, until 5 PM EDT Sunday. For the High Rip Current Risk, through Sunday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
375 WHUS42 KJAX 210643 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 243 AM EDT Sun Mar 21 2021 FLZ124-125-133-138-GAZ154-166-212100- /O.EXT.KJAX.SU.Y.0001.000000T0000Z-210322T1800Z/ /O.EXT.KJAX.RP.S.0007.000000T0000Z-210322T1800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 243 AM EDT Sun Mar 21 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM EDT MONDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...For the High Surf Advisory, until 2 PM EDT Monday. For the High Rip Current Risk, through Monday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
949 WHUS42 KJAX 211333 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 933 AM EDT Sun Mar 21 2021 FLZ124-125-133-138-GAZ154-166-212145- /O.EXT.KJAX.SU.Y.0001.000000T0000Z-210322T2000Z/ /O.EXT.KJAX.RP.S.0007.000000T0000Z-210323T0800Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 933 AM EDT Sun Mar 21 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM EDT MONDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...For the High Surf Advisory, until 4 PM EDT Monday. For the High Rip Current Risk, through late Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
605 WHUS42 KJAX 211809 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 209 PM EDT Sun Mar 21 2021 FLZ124-125-133-138-GAZ154-166-220900- /O.EXT.KJAX.SU.Y.0001.000000T0000Z-210322T2100Z/ /O.EXT.KJAX.RP.S.0007.000000T0000Z-210323T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 209 PM EDT Sun Mar 21 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 PM EDT MONDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 9 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...For the High Surf Advisory, until 5 PM EDT Monday. For the High Rip Current Risk, through late Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
785 WHUS42 KJAX 221333 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 933 AM EDT Mon Mar 22 2021 FLZ124-125-133-138-GAZ154-166-222100- /O.CON.KJAX.SU.Y.0001.000000T0000Z-210322T2100Z/ /O.CON.KJAX.RP.S.0007.000000T0000Z-210323T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- 933 AM EDT Mon Mar 22 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 9 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Southeast Georgia and Northeast Florida Beaches. * WHEN...For the High Surf Advisory, until 5 PM EDT this afternoon. For the High Rip Current Risk, through late tonight. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
061 WHUS42 KJAX 221437 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 1037 AM EDT Mon Mar 22 2021 FLZ124-125-133-138-230900- /O.EXT.KJAX.SU.Y.0001.000000T0000Z-210323T1500Z/ /O.EXT.KJAX.RP.S.0007.000000T0000Z-210323T2100Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 1037 AM EDT Mon Mar 22 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 9 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Northeast Florida Beaches. * WHEN...For the High Surf Advisory, until 11 AM EDT Tuesday. For the High Rip Current Risk, through Tuesday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ GAZ154-166-230900- /O.EXT.KJAX.RP.S.0007.000000T0000Z-210323T2100Z/ /O.CON.KJAX.SU.Y.0001.000000T0000Z-210322T2100Z/ Coastal Glynn-Coastal Camden- 1037 AM EDT Mon Mar 22 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 7 feet. For the High Rip Current Risk, dangerous rip currents. * WHERE...Southeast Georgia Beaches. * WHEN...For the High Surf Advisory, until 5 PM EDT this afternoon. For the High Rip Current Risk, through Tuesday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
166 WHUS42 KJAX 231236 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 836 AM EDT Tue Mar 23 2021 FLZ124-125-133-138-240900- /O.CAN.KJAX.SU.Y.0001.000000T0000Z-210323T1500Z/ /O.EXT.KJAX.RP.S.0007.000000T0000Z-210324T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 836 AM EDT Tue Mar 23 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. Rough surf with breakers of 4 to 6 feet. * WHERE...Northeast Florida Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ GAZ154-166-240900- /O.EXT.KJAX.RP.S.0007.000000T0000Z-210324T0900Z/ Coastal Glynn-Coastal Camden- 836 AM EDT Tue Mar 23 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. Rough surf with breakers of 3 to 5 feet. * WHERE...Southeast Georgia Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this high surf advisory went out at Mar 20, 2:46 AM EDT, 18 minutes earlier.
Area forecast discussion, Mar 20, 2:46 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
246 AM EDT Sat Mar 20 2021
.NEAR TERM [Through Tonight]...
Nor'easter pattern sets up with strong high pressure over the
northeastern U.S. with weak low pressure off the coast of eastern
FL...yielding breezy conditions inland, windy along the coast although
below wind advisory criteria. Coastal trough sets up well offshore Today
and works westward toward the coast Tonight. Should see showers and
t-storms increase in coverage over the coastal waters Today...with
scattered showers moving inland over coastal counties of NE FL.
Tonight...showers become widespread over coastal waters, with
increasing activity moving inland over our eastern counties...with
scattered showers possibly spreading into much of se GA.
In this type of pattern, with setup of a coastal trough and strong
onshore-directed low-level jet, with potential weak elevated instability...
concern about development of a convergent band of low-topped convection
that can produce a small-scale excessive rainfall event along the coast.
However...none of the global or higher-resolution model guidance is
suggesting this. Regardless, will have to monitor how precip pattern sets
up Tonight.
Cloud cover and N to NE winds will result in well below normal high
temperature in the upr 50s across se GA...around 60 I-10 corridor, and
60-65 ne FL. Low temperatures Tonight will be in the mid-upper 40s across
most of se GA and interior ne FL...with 50-55 eastern counties of ne FL.
.SHORT TERM [Sunday Through Monday]...
Breezy north-northeasterly winds will continue on into Sunday,
enhanced by the inverted trough positioned just off of the coast
resulting in high surf and rip currents along the shoreline along
with possible coastal flooding and shoreline erosion. Chances for
rainfall are expected to drop off on Monday as the pressure
gradient weakens as the area of high pressure and the inverted
trough start to lift out of the area. A warming trend for
temperatures will start off during this period and extend into
next week, with temperatures reaching up into the upper 60s and
lower 70s by Monday.
.LONG TERM [Tuesday Through Friday]...
Initially dry conditions on Tuesday will become more active as the
week progresses with the prevailing flow shifting about to become
more out of the southwest with a trough ahead of a frontal
boundary approaching from out of the west. Temperatures will trend
above the seasonal average for this period, with high temps
reaching up into the mid to upper 80s by the end of the week.
&&
.AVIATION...
[Through 06Z Sunday]
Gusty northerly surface winds expected through the period, along with MVFR
CIGs. There may be breaks at times from the lower CIGs...but have kept CIGs
BKN020-030 thru TAF period. Have VCSH particularly for sites near coast later
Today and Tonight.
&&
.MARINE...
Strong high pressure well to the north, and weak low pressure east of Florida,
will generate nor'easter conditions over the coastal waters through the weekend.
Gale warning for much of the offshore waters will be expanded to include the
coastal waters of se GA. Also expecting high surf and rip currents along entire
coast through the weekend. Conditions will gradually improve early next week as
the pressure gradient across the waters relaxes.
Rip Current risk will be High this weekend along coast of se GA
and ne FL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 45 63 47 71 / 20 40 20 0 0
SSI 56 50 63 54 67 / 20 60 40 10 0
JAX 58 50 63 54 68 / 30 60 30 10 0
SGJ 61 54 66 57 68 / 40 60 30 10 0
GNV 63 48 66 52 73 / 20 20 20 0 0
OCF 66 50 70 53 76 / 10 10 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 AM EDT this morning through Sunday
afternoon for Coastal Duval-Coastal Flagler-Coastal Nassau-
Coastal St. Johns.
High Surf Advisory from 8 AM this morning to 5 PM EDT Sunday for
Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal St.
Johns.
GA...High Rip Current Risk from 8 AM EDT this morning through Sunday
afternoon for Coastal Camden-Coastal Glynn.
High Surf Advisory from 8 AM this morning to 5 PM EDT Sunday for
Coastal Camden-Coastal Glynn.
AM...Small Craft Advisory until 5 PM EDT Sunday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory until 8 AM EDT this morning for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM.
Gale Warning from 8 AM this morning to 5 PM EDT Sunday for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:00 AM EDT | Small Craft Advisory | JAX | 38 hr | |
| Mar 20, 3:04 AM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 4 days |
| Mar 20, 7:32 AM EDT | Wind Advisory | JAX | Duval, Flagler, Nassau | 15 hr |
| Mar 20, 10:00 AM EDT | Small Craft Advisory | JAX | 3 days |
Nearby
High Surf Advisories in Florida, 2021High Surf Advisories in Georgia, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.